Main Forums > I Just Tested Poz

the first months challenges

(1/3) > >>

ohwell:
Hi I am 28 and new to this forum (well not new, i've been just watching) this is my first post, 3 months ago I tested positive for HIV. After that I did what i thought had to be done in order to do things right. I told my boyfriend, when I got the news and he got tested, so far he's hiv negative (he took one test when i told him and another one recently). I gave the news to some friends and after a month I was able to tell my family. It was a big thing for me and them, not only i told them about my HIV status but I also came out of the closet. It took some time but things are ok, I guess my mother is more concerned about me being gay than me having HIV.
After telling my family I went to a doctor got all the tests done and all that stuff. My CD4 was 195, so I immediately  started medication, right now I'm on Sustiva+Truvada, the skin rash and the muscle pain were horrible at the beginning but this is subject will be addressed in another post.
I got tested because I had an enlarged lymph node, but I'm in good health, no OI, no nothing.
So I'm on medication, I told friends and family, I told my partner who is still with me, I have no money problems, I even told my boss about it... but i still feel like shit. Well, i don't feel as bad as i felt the first days but now that everything's settled it doesn't work as well as it did before.

There are 3 things to consider maybe the cause of my problems

-ME: I'm prone to depression, so maybe it's the mental state i tend to be, i had eating disorders (that thing is ok now), i tend to abuse alcohol and weed, i could say i'm a functional mild junkie.

-SERODISCORDANT relationship: I remember the first time I read about it, i was reading and the term "magnetic" i thought bullshit there's nothing magnetic about it. Anyway, I got informed and the idea of staying with my boyfriend didn't seem as selfish or bad after all, we have been together for over a year. The thing is he might not want to stay with me. It seems like he flip flops in his mind. He doesn't tell me that but i can feel it whenever we have problems (we had our issues before but now we have problems often). It seems like some days he's ok with me being HIV+ and us having a relationship and some days it seems he wants to run away.
I have read plenty about serodiscordant relationships, no article, not even these posts can really give me advice, each relationship is different and i see mine falling to pieces and i don't know what to do. The thing is that when we are fine we are extremely fine but when we are not OK it's hell. So I don't know if it's the new situation we are facing causing trouble or maybe we are not meant to be. Plus i've become a little bit needy and clingy because im anxious and that's not helping either, and that might have to do with the next thing on the list

-Sustiva: I've been on sustiva/truvada for almost 2 months, and i don't know if the pill are driving me nuts or not, maybe it's my situation maybe it's me I don't know, i feel anxiety adn even when i'm ok and happy i get random thought about killing myself, which i'm not going to do (i think) those are irrational thoughts that show up in my mind out of nothing. But maybe it's me maybe it's not maybe it'll go away, i mean i dont have the skin rash anymore so maybe the weird thought would go away with time

So now that i have everything in order i dont know what to do with my boyfriend, medication and my mental state



mecch:
Hey ohwell welcome to the forums.
I'm really impressed with how you matter of factly dealt with all this.  Congrats. That took grit and guts to get through three tumultuous months with all the changes etc etc.

Priority - discuss with your doctor ASAP, like yesterday, getting off the atripla.

It is well known in these forums and among HIV+ people that Atripla is NOT the combo for people prone to depression or anxiety issues...  Somehow, sadly, some doctors have missed the memo!!!!! 

Suicide ideation - oh, not good. You shouldn't have to experience this, even as fleeting.... No.

If your doctor resists, or stalls, or does anything or everything but give you a prescription for a different combo, better suited to your needs, change doctors and don't delay. 

Wishing you luck and the best on managing the serodiscordant relation.  I hope he can grow a spine and make up his mind if he's got your back or not...  I do hope it works out but if in the end it doesn't there are other fish in the sea, as they say. I'm sure you are a good catch.

ohwell:
I know atripla can fuck people's minds, and and even though i am prone to depression and stuff i thought it was going to be ok. i know for sure I'm not going to kill myself even if those thoughts come to me, it bothers me but it's a big problem. My big problem is anxiety, but i dont know if it's the pills or the stress caused by my newly discovered illness.
I don't want to switch to other drugs because i dont want to become resistant and i think i'm in the point where i can wait a little bit, the question is how long is worth waiting? is there anybody here that had anxiety while on atripla and later it went away? how long did it take?
Also Sustiva and truvada are pretty common so here in Mexico you will have access to them most of the time through the social security system(sometimes there's not enough of some other drugs), so it's easy to be on that regimen, plus the pills are free.
About my doctors, i have 2. I have a very good infectologist that i have around $85USD each time(here in mexico that's a lot for a doctor) and another one for free provided by the social security system, i have to visit the free one because i get the free pills from him. So I guess Ill have to talk to both about it. But i'm still unsure i still think there's a possibility if i wait it'll go away by itself.

By the way i think there should be a main forum for serodiscordant reationships, it was hard to find questions and advice related to that here and many of us are, will or were in one.

darryaz:
I normally sing the praise of Atripla, but I agree with Mecch - it's clearly not for you.

Miss Philicia:

--- Quote from: ohwell on June 24, 2013, 01:38:31 PM ---
I don't want to switch to other drugs because i dont want to become resistant

--- End quote ---

You don't become resistant when you change to another drug combo. Where did you get this idea?

Navigation

[0] Message Index

[#] Next page

Go to full version